Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Characterizations of weakly chaotic maps of the interval


Authors: V. V. Fedorenko, A. N. Šarkovskii and J. Smítal
Journal: Proc. Amer. Math. Soc. 110 (1990), 141-148
MSC: Primary 58F20; Secondary 28D20, 54H20, 58F08, 58F13
MathSciNet review: 1017846
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove, among others, the following relations between notions of chaos for continuous maps of the interval: (i) A map $ f$ is not chaotic in the sense of Li and Yorke iff $ f$ restricted to the set of its $ \omega $-limit points is stable in the sense of Ljapunov. (ii) The topological entropy of $ f$ is zero iff $ f$ restricted to the set of chain recurrent points is not chaotic in the sense of Li and Yorke, and this is iff every trajectory is approximable by trajectories of periodic intervals.


References [Enhancements On Off] (What's this?)

  • [1] A. M. Blokh, On limit behavior of one-dimensional dynamical systems, Uspekhi Mat. Nauk 37 (1982), 137-138. (Russian) MR 643772 (83i:58082)
  • [2] L. Block, Simple periodic orbits of mappings of the interval, Trans. Amer. Math. Soc. 254 (1979), 391-398. MR 539925 (80m:58031)
  • [3] R. Bowen, Topological entropy and Axiom A, Global Analysis, Proc. Sympos. Pure Math. 14 (1970), 23-41. MR 0262459 (41:7066)
  • [4] K. Janková and J. Smítal, A characterization of chaos, Bull. Austral. Math. Soc. 34 (1986), 283-292. MR 854575 (87k:58178)
  • [5] M. Kuchta and J. Smítal, Two point scrambled set implies chaos, Proc. Europ. Conf. on Iteration Theory (Caldas de Malavella, Spain, 1987), World Scientific, 1989, 427-430. MR 1085314 (91j:58112)
  • [6] M. Misiurewicz and J. Smítal, Smooth chaotic maps with zero topological entropy, Ergodic Theory Dynamical Systems 8 (1988), 421-424. MR 961740 (90a:58118)
  • [7] D. Preiss and J. Smítal, A characterization of non-chaotic maps of the interval stable under small perturbations, Trans. Amer. Math. Soc. (to appear). MR 997677 (90f:58100)
  • [8] A. N. Šarkovskii, Nonwandering points and the center of a continuous mapping of the line into itself, Dopovidi Akad. Nauk Ukraiin RSR Ser. A. No. 7 (1964), 865-868. (Ukrainian) MR 0165178 (29:2467)
  • [9] -, The partially ordered system of attracting sets, Soviet Math. Dokl.7 (1966), 1384-1386.
  • [10] A. N. Šarkovskii, J. L. Majstrenko, and B. J. Romanenko, Difference equations and their applications, Naukova Dumka, Kiev, 1986. (Russian) MR 895825 (88k:39007)
  • [11] A. N. Šarkovskii, S. F. Koljada, A. G. Sivak, and V. V. Fedorenko, Dynamics of one-dimensional mappings, Naukova Dumka, Kiev, 1989. (Russian) MR 1036027 (91k:58065)
  • [12] J. Smítal, Chaotic maps with zero topological entropy, Trans. Amer. Math. Soc. 297 (1986), 269-282.
  • [13] J. Xiong, Set of almost periodic points of a continuous self-map of an interval, Acta. Math. Sinica (N.S.) 2 (1986), 73-77. MR 877371 (88d:58093)
  • [14] M. B. Verejkina and A. N. Šarkovskii, Recurrence in one-dimensional dynamical systems, Approx. and Qualitative Methods of the Theory of Differential-Functional Equations, Inst. Math. Akad. Nauk USSR, Kiev, 1983, pp. 35-46. (Russian) MR 753681 (85m:58149)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 58F20, 28D20, 54H20, 58F08, 58F13

Retrieve articles in all journals with MSC: 58F20, 28D20, 54H20, 58F08, 58F13


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1990-1017846-5
PII: S 0002-9939(1990)1017846-5
Article copyright: © Copyright 1990 American Mathematical Society